Migraine attacks can last for hours—or even days. They can cause intense pain, nausea, and vomiting. They can make you sensitive to light or noise, and they can affect your life and work. To treat migraines, you may get a prescription for an opioid (narcotic) or a barbiturate (sedative) called butalbital. These are pain medicines. But you should think twice about using these drugs. Here’s why: Using too much pain medicine can lead to a condi¬tion called MOH, or medication overuse headache There are other drugs that can reduce the number of migraines you have and how severe they are— better than opioids and butalbital. Even in the emergency room—where people with severe migraines often ask for opioids—better drugs are available Opioids and butalbital can cause serious withdrawal symptoms if you stop taking them suddenly. People who use high doses for a long time may need to be in the hospital in order to stop using them. Opioids, even at low doses, can make you feel sleepy or dizzy. Other side effects include constipation and nausea. Using them for a long time can lower your sex drive and cause depression and sleep problems. Do not use prescription pain medicine for headaches for more than nine days in a month. You must very cautious and proactive while using the medicine, as they may cause a lot of side effects too.